Alert archive / Puerto Rico / Small Craft Advisories in 2017
Small Craft Advisory 36, NWS JSJ
NWS JSJ issued this small craft advisory at Sep 12, 2017, 3:27 AM CDT. It took effect at Sep 14, 2017, 1:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2017, 3:27 AM CDT (08:27 UTC)
- In effect from
- Sep 14, 2017, 1:00 AM CDT
- Expired
- Sep 14, 2017, 4:22 PM CDT
- In force
- 15 hr
- Issued by
- NWS JSJ
The text
As transmitted.
353 WHCA72 TJSJ 120827 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 427 AM AST TUE SEP 12 2017 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ710-121630- /O.NEW.TJSJ.SC.Y.0036.170913T1400Z-170915T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 427 AM AST TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 8 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 8 PM AST THURSDAY. * WINDS...SOUTHEAST WINDS AT 10 T0 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
10 follow-up statements
550 WHCA72 TJSJ 121457 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1057 AM AST TUE SEP 12 2017 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ710-122300- /O.CON.TJSJ.SC.Y.0036.170913T1400Z-170915T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 1057 AM AST TUE SEP 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 8 PM AST THURSDAY... * WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
231 WHCA72 TJSJ 122039 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 439 PM AST TUE SEP 12 2017 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ710-130445- /O.EXT.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 439 PM AST TUE SEP 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 2 AM AST FRIDAY... * WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
404 WHCA72 TJSJ 130051 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 851 PM AST TUE SEP 12 2017 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ710-130900- /O.CON.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 851 PM AST TUE SEP 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM AST FRIDAY... * WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
146 WHCA72 TJSJ 130854 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 454 AM AST WED SEP 13 2017 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ710-131700- /O.CON.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 454 AM AST WED SEP 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM AST FRIDAY... * WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
763 WHCA72 TJSJ 131520 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1120 AM AST WED SEP 13 2017 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ710-132330- /O.CON.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 1120 AM AST WED SEP 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM AST FRIDAY... * WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
884 WHCA72 TJSJ 132013 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 413 PM AST WED SEP 13 2017 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ710-140415- /O.CON.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 413 PM AST WED SEP 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM AST FRIDAY... * WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
234 WHCA72 TJSJ 140028 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 828 PM AST WED SEP 13 2017 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ710-140830- /O.CON.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 828 PM AST WED SEP 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM AST FRIDAY... * WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
444 WHCA72 TJSJ 140852 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 452 AM AST THU SEP 14 2017 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ710-141700- /O.CON.TJSJ.SC.Y.0036.000000T0000Z-170915T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 452 AM AST THU SEP 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST FRIDAY... * WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
602 WHCA72 TJSJ 141455 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1055 AM AST THU SEP 14 2017 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ710-142300- /O.CON.TJSJ.SC.Y.0036.000000T0000Z-170915T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 1055 AM AST THU SEP 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST FRIDAY... * WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
361 WHCA72 TJSJ 142122 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 522 PM AST THU SEP 14 2017 ...SEA HAVE DIMINISHED... .SEAS IN THE OUTER ATLANTIC WATERS ARE NO LONGER AT OR ABOVE 7 FEET. AMZ710-142230- /O.CAN.TJSJ.SC.Y.0036.000000T0000Z-170915T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 522 PM AST THU SEP 14 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. SEA ARE EXPECTED TO CONTINUE TO DIMINISH. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 8:31 PM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, Sep 11, 8:31 PM CDT, 6 hours 56 minutes before
Area Forecast Discussion National Weather Service San Juan PR 931 PM AST Mon Sep 11 2017 .UPDATE...Nexrad shows a few isolated showers across the interior of Puerto Rico with a moist southerly flow. Overnight winds will remain out of the south with partly cloudy skies across the U.S. Virgin Islands and while Puerto Rico. The current weather pattern is very typical throughout the Caribbean with moist flow at the surface and aloft, this along with diurnal heating will cause showers and isolated thunderstorms through the rest of the work week. Similar to this evening expect shower activity to decrease after sunset due to the lost of heating which is a trigger for the showers and thunderstorms. && .AVIATION...VFR condition will prevail through the rest of the TAF period. SFC winds 5 to 10 kts overnight with VCSH beginning by 12/15Z tomorrow. && .MARINE...Seas tonight and tomorrow will be 3 to 5 ft with winds 10 to 12 kts out south before turning to the ENE on Tuesday. && .PREV DISCUSSION... /issued 459 PM AST Mon Sep 11 2017/ SYNOPSIS...Showers and thunderstorms expected to dissipate by this evening and drier air is expected to move in with a ESE to SSE wind flow. Max temps in the low to mid 90s expected for the next few days across the northern half of PR. Hurricane Jose may bring an increase in wave heights on Wednesday and Thursday. SHORT TERM...Showers and thunderstorms continue over the southern slopes but these are expected to dissipate this evening, leaving mainly isolated showers over land. Then later tonight, scattered showers are expected across the local waters, USVI, and eastern PR into Tuesday morning. Showers and thunderstorms are expected across the NW quadrant of PR on Tuesday afternoon due to the local effects, while there is only a slight chance of showers across the rest of PR and the USVI. Drier air is expected to move in on Tuesday, so the overnight shower activity is expected to be isolated and brief across the local area. The Wednesday afternoon shower activity across NW-PR is expected to be even less than that of Tuesday. However, for the next few days, the maximum temperatures are expected to be in the low to mid 90s across the lower elevations of the northern half of PR. While the rest of the lower elevations and across the USVI, the daytime temps are expected to be in the upper 80s to low 90s. LONG TERM...Thursday through Tuesday... ..From previous discussion... Latest track forecast of Hurricane Jose maintains this cyclone over the Western Atlantic east of the Bahamas through early next week. As a result... southerly winds will continue later in the week resulting in warm temperatures, especially over the northern half of Puerto Rico. Normal moisture, diurnal heating and sea breeze convergence will combine to produce showers each afternoon across portions of north central and northwest Puerto Rico from Thursday through Saturday. Two tropical waves will move across the Eastern Caribbean on Sunday and Tuesday...bringing additional showers to the local area. AVIATION...Strong SHRA/TSRA in NW PR with tops abv 50 kft to affect TJBQ and vcnty TJMZ aft 11/18Z with lcl MVFR/IFR CIGS/VSBYS and mtn obscurations. TSRA to dissipate aft 11/21Z and SHRA to bcm limited to S and SE PR only aft 1202Z. Very dry air now entering the Leeward Islands to persist byd 12/23Z. Winds alf SE-SW 12 kt or less blo FL350 bcmg easterly aft 12/12Z. MARINE...Seas are expected to be relatively tranquil through Tuesday, then there is the possibility of a northerly swell on Wednesday and Thursday due to Hurricane Jose being present across the western Atlantic. Therefore seas are expected to increase gradually on Wednesday, possibly becoming hazardous by Wednesday afternoon across the offshore Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... SJU 81 92 80 92 / 20 40 10 10 STT 82 89 82 90 / 40 40 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...TW/OM AVIATION....TW/OM
Hazardous weather outlook, Sep 11, 4:26 AM CDT, 23 hours 1 minute before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 457 AM AST LUNES 11 de septiembre de 2017 AMZ710>745-PRZ001>013-120900- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 457 AM AST LUNES 11 de septiembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Tronadas...Existe la probabilidad de tronadas aisladas a lo largo y al norte de la Cordillera Central de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos a traves del noroeste de Puerto Rico esta tarde. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del noroeste a noreste de Puerto Rico y para algunas playas de Culebra y Vieques. .Calor...Vientos del sureste resultaran en temperaturas sobre lo normal y en indices de calor a traves de la mayor parte de las areas costeras de Puerto Rico y a traves de Vieques y Culebra. .Dias dos a siete...martes a domingo Aguceros con tronadas inducidas localmente se esperan cada tarde a traves de sectores del interior y oeste de Puerto Rico. Indice de calor a lo largo de las areas costeras de 102 F posibles cada dia. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores durante la noche. AMZ715-725-VIZ001-002-120900- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 457 AM AST LUNES 11 de septiembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Corrientes marinas...Existe riesgo moderado de corrientes marinas para algunas playas de Santa Cruz. .Incendios...Se espera aumento de riesgo de incendios a traves de las planicies del sur de Puerto Rico. .Calor...Vientos del sureste resultaran en temperaturas sobre lo normal y en indices de calor a traves de las islas locales. .Dias dos a siete...martes a domingo Indices de calor a lo largo de las areas costeras de 102 F son posibles cada dia. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores durante la noche.
Nearby
Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.